Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 4, 2012, 5:35 PM CDT for Saint Martin Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 5:35 PM CDT (22:35 UTC)
- Expired
- Aug 4, 2012, 6:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Lake Charles, LA
County Saint Martin Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2405 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -4.0
The text
As transmitted, in the capitals the NWS used until 2016.
985
WWUS84 KLCH 042235
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 PM CDT SAT AUG 4 2012
LAZ033-045-042315-
ST. LANDRY LA-UPPER ST. MARTIN LA-
535 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ST. MARTIN
PARISHES UNTIL 615 PM CDT...
AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
EAST OF LAKE PELBA TO ST. MARTINVILLE...MOVING NORTHEAST AT 10 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
BREAUX BRIDGE BY 610 PM...
LAKE PELBA...ATCHAFALAYA NATIONAL WILDLIFE REFUGE...HENDERSON AND
CECILIA BY 615 PM...
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3007 9181 3008 9190 3035 9190 3053 9173
3051 9173 3050 9170 3043 9163 3039 9162
3037 9164 3035 9162 3031 9162 3028 9159
$$
TINGLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:19 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 4, 4:19 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 419 PM CDT SAT AUG 4 2012 .DISCUSSION... LATEST UPPER AIR ANALYSIS/WATER VAPOR SATELLITE IMAGERY SHOWED AN E-W ORIENTED UPPER RIDGE CENTERED OVER THE ARKLATEX...WITH A TUTT LOW OVER THE SE GULF OF MEXICO. SOUTHWEST MOVING MCV WAS STILL EVIDENT IN SATELLITE/RADAR DATA TO THE SOUTH OF MARSH ISLAND...WHILE ADDITIONAL UPSTREAM VORT LOBES WERE NOTED OVER CENTRAL MS/AL. AT THE SFC...THE BERMUDA HIGH RIDGES WWD FROM THE ATLANTIC ACROSS THE NORTHERN GULF...WITH AN AREA OF LOW PRESSURE COMING ASHORE THE NE COAST OF FL. IN THE SHORT TERM...LATEST RADAR IMAGERY SHOW MAINLY ISOLATED CONVECTION ACROSS SOUTHERN LA/TX. WILL MAINTAIN A SLIGHT CHANCE INTO THE EVENING HOURS...BUT THIS ACTIVITY IS GENERALLY EXPECTED TO DIMINISH WITH THE LOSS OF DAYTIME HEATING. AFTER MIDNIGHT...EXPECT ISOLATED TO SCATTERED ACTIVITY TO DEVELOP OVER THE GULF WATERS...PERHAPS REACHING THE IMMEDIATE COASTAL AREAS PRIOR TO SUNRISE. ACTIVITY WILL INCREASE IN COVERAGE THROUGH THE DAY AS DIURNAL INSTABILITY INCREASES...THE UPSTREAM VORT LOBES TRAVERSE THE REGION...AND THE TUTT LOW APPROACHES FROM THE EAST. INCREASED CONVECTIVE COVERAGE WILL CONTINUE INTO MONDAY AS A WEAK FRONTAL BOUNDARY SAGS TWD THE REGION AND THE TUTT CONTINUES TO TRACK WWD THRU THE WRN GULF. FOR DAYS 4 TO 7...MAINTAINED NEAR CLIMO POPS THROUGH THE PERIOD AS THE REGION REMAINS IN A WEAKNESS BETWEEN AN AMPLIFIED MID/UPPER LEVEL RIDGE OVER THE FOUR CORNERS AND THE SUBTROPICAL RIDGE TO THE EAST. LATEST NHC FCST TRACK FOR ERNESTO MAINTAINS A WWD MOTION THROUGH THE CENTRAL CARIBBEAN...FOLLOWED BY A MORE NW MOTION THROUGH THE NW CARIBBEAN...INTO THE YUCATAN PENINSULA AS A HURRICANE ON WED...AND INTO THE BAY OF CAMPECHE ON THU. DIVERGENCE REMAINS IN MODEL GUIDANCE NEAR THE END OF THE FCST PERIOD...SO RESIDENTS SHLD CONTINUE TO MONITOR THE LATEST FROM NHC. 13 && .MARINE... SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE NORTHERN GULF OF MEXICO FROM THE WESTERN ATLANTIC. THIS WILL RESULT IN LIGHT WINDS AND LOW SEAS THROUGH THE WEEKEND AND INTO NEXT WEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY AS UPPER LEVEL DISTURBANCES TRAVERSE THE REGION. 13 && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 92 75 93 / 20 60 20 50 KBPT 76 91 76 93 / 20 60 20 50 KAEX 76 94 75 94 / 20 40 20 50 KLFT 76 92 75 92 / 20 60 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 4, 4:56 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 456 AM CDT SAT AUG 4 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 051000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 456 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDICES WILL BE AROUND 102 TO 105 DEGREES TODAY. ISOLATED THUNDERSTORMS WILL DEVELOP OVER SOUTHERN LOUISIANA AND SOUTHEAST TEXAS. STORMS TODAY WILL PRODUCE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST ACROSS THE AREA THROUGH THE WEEKEND AND INTO THE COMING WEEK. SOME OF THESE STORMS COULD BE STRONG WITH FREQUENT LIGHTNING, GUSTY WINDS, AND HEAVY RAINFALL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-051000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 456 AM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THIS MAY RESULT IN LOCALIZED HEAVY SEAS AND STRONG WINDS FOR MARINERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 4, 5:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 PM CDT SAT AUG 4 2012
LAZ033-045-042315-
ST. LANDRY LA-UPPER ST. MARTIN LA-
535 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ST. MARTIN
PARISHES UNTIL 615 PM CDT...
AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
EAST OF LAKE PELBA TO ST. MARTINVILLE...MOVING NORTHEAST AT 10 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
BREAUX BRIDGE BY 610 PM...
LAKE PELBA...ATCHAFALAYA NATIONAL WILDLIFE REFUGE...HENDERSON AND
CECILIA BY 615 PM...
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3007 9181 3008 9190 3035 9190 3053 9173
3051 9173 3050 9170 3043 9163 3039 9162
3037 9164 3035 9162 3031 9162 3028 9159
TINGLERNearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.